MAUDE Adverse Event Report: STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066169
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the extraction of 4.0ccs was difficult, the screw head was removed and a conical extractor small was used, but the tip broke off and remained in the screw.The inside of the crown drill was clogged.Finally, all extraction was completed".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken as reported.The device inspection revealed the following: the conical extractor is broken at the tip.The fragment was not returned.The fracture surface appears relatively rough, smooth and without plastic deformation, which suggests a brittle fracture.The fracture was most likely induced by the user applying excessive force or torque while trying to extract the screw.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.Based on investigation, the root cause was attributed to a user related issue.The event was caused by excessive force applied to the instrument when trying to extract the screw.As a reminder, the instructions for use state the following: « always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.Avoid excessive workloads or wedging or twisting the instruments during the operation.In extreme cases this can lead to fracture of the instrument.» a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21368802
Report Number0008031020-2025-00277
Device Sequence Number8437684
Product Code LXH
UDI-Device Identifier04546540510051
UDI-Public04546540510051
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066169
Device Lot NumberKSS179528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexMale